Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 11, 2017, 4:06 PM CDT for Avoyelles Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 11, 2017, 4:26 PM CDT
- In force
- 20 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
465
WUUS54 KLCH 112106
SVRLCH
LAC009-112200-
/O.NEW.KLCH.SV.W.0060.170411T2106Z-170411T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
406 PM CDT TUE APR 11 2017
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Avoyelles Parish in central Louisiana...
* Until 500 PM CDT
* At 406 PM CDT, a severe thunderstorm was located near Brouillette,
or near Marksville, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marksville and Brouillette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3126 9200 3125 9199 3124 9200
3122 9199 3122 9198 3125 9196 3117 9195
3112 9208 3112 9215 3129 9215 3133 9208
3134 9203
TIME...MOT...LOC 2106Z 196DEG 11KT 3119 9208
HAIL...1.00IN
WIND...60MPH
$$
K. Kuyper1 follow-up statement
517
WWUS54 KLCH 112126
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
426 PM CDT TUE APR 11 2017
LAC009-112136-
/O.CAN.KLCH.SV.W.0060.000000T0000Z-170411T2200Z/
Avoyelles LA-
426 PM CDT TUE APR 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN AVOYELLES PARISH
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3132 9200 3130 9200 3130 9202 3128 9202
3127 9199 3126 9200 3125 9199 3124 9200
3122 9199 3122 9198 3125 9196 3117 9195
3112 9208 3112 9215 3129 9215 3133 9208
3134 9203
TIME...MOT...LOC 2125Z 196DEG 11KT 3125 9206
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:04 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 1:04 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 104 PM CDT Tue Apr 11 2017 .AVIATION... Areas of showers and thunderstorms developing along a line of instability as the boundary tries to sag south. Cloud heights to vary around storms. Storms to persist thru the early eve hours. && .PREV DISCUSSION... /issued 1152 AM CDT Tue Apr 11 2017/ UPDATE... Convection has re-intensified early this morning acrs acrs TX as a shortwave trough crossing the southern plains interacts with weakening frontal boundary. The complex of showers and storms extends into LA where activity is a little weaker. The front is bcmg stationary acrs TX into southern AR and is not expected to push much further south today. Instead, convection today will be driven mainly by the passing shortwave aloft. Considerable cloud cover will limit sfc heating/instability, and weak shear over the region will inhibit svr potential, so storms should remain on the weak side. Expect the stronger storms to stay acrs southeast TX westward where cold pool/outflows propagate southward toward the middle TX coast. Refreshed the POP grids for today with a blend of HRRR and RAP13 ensemble guidance, trending POPs lower through the aftn as guidance indicates convection weakening/diminishing as it moves east. The other adjustment was to lower Max Temps a few degrees this aftn as clouds have hindered heating acrs western and northern portions of the area. Additionally, convection entering the area will further limit any warming or possibly even result in temperatures cooling some during the aftn. As of now, the only area that looks to reach the lower 80s is the Acadiana region where partly sunny skies are expected. 24 PREV DISCUSSION... /issued 620 AM CDT Tue Apr 11 2017/ AVIATION...Patchy MVFR conditions are occurring this morning, however conditions are generally VFR. Thunderstorms are expected to move into the region this morning and gradually spread east. This will produce periods of lower vis and ceilings from late morning through early evening. Light SE winds will become more southerly during the middle of the day, and then back to light SE tonight. 05 PREV DISCUSSION... /issued 424 AM CDT Tue Apr 11 2017/ DISCUSSION... IR satellite imagery shows deep convection has developed along a cold front extending across central Texas during the overnight hours. The regional radar mosaic show that the nearest thunderstorm complex located roughly from Madisonville to Crockett has begun to accelerate eastward over the past several hours. In general, the HRRRTLE or time lagged HRRR ensemble appears to be handling the evolution of this cluster of storms decently and has it reaching portions of southeast Texas by 12Z. Additional thunderstorms are forecast to develop and spread eastward as the surface front progresses southeastward through the day. Average rainfall totals of one to two inches are expected through today with locally higher amounts. WPC has highlighted the eastern half of the CWA in a marginal risk for excessive rainfall and any location the experiences some of the heavier convection could have some minor flooding today. The thunderstorm activity is expected to diminish this evening heading into the overnight hours as the cold front is forecast to stall and undergo frontolysis north of coastal waters. This process will continue through the day on Wednesday allowing for a slight chance of showers and thunderstorms to linger. Surface high pressure is then forecast to build over the region Thursday resulting in dry conditions. The high will then shift eastward for the remainder of the forecast period resulting in onshore flow and chance PoPs each day. MARINE... A cold front will approach the region today resulting in a chance for showers and thunderstorms over the coastal waters today and Wednesday. The front will stall north of the coastal waters and allow onshore flow to continue into the weekend. 26 && .PRELIMINARY POINT TEMPS/POPS... AEX 76 60 81 60 / 90 50 30 10 LCH 78 64 81 62 / 80 30 20 10 LFT 82 64 84 62 / 30 20 20 10 BPT 78 64 82 64 / 90 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Apr 11, 4:30 AM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 430 AM CDT Tue Apr 11 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 120930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 430 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Thunderstorms are likely today into this evening across southeast Texas and into Louisiana. Some thunderstorms may produce heavy rainfall that could result in localized minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for showers and thunderstorms will continue on Wednesday. After a dry day on Thursday, there will be a chance for showers and thunderstorms each day Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-120930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 430 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight There will be a chance for showers and thunderstorms over the coastal waters during the day today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for showers and thunderstorms will continue on Wednesday. After a dry day on Thursday, there will be a chance for showers and thunderstorms each day Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 11, 10:41 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1041 AM CDT TUE APR 11 2017
LAZ027-030-TXZ259-260-111630-
Beauregard LA-Vernon LA-Northern Newton TX-Northern Jasper TX-
1041 AM CDT TUE APR 11 2017
...SPECIAL WEATHER STATEMENT...
At 1040 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kurthwood to near Burr Ferry to Kirbyville.
Movement was east at 20 mph.
Winds in excess of 30 mph will be possible with these storms along
with small hail.
Locations impacted include...
Leesville, Newton, Kirbyville, Merryville, Anacoco, Bon Weir, Slagle,
Burkeville, Fort Polk, New Llano, Hornbeck, Hutton, Burr Ferry,
Kurthwood, Junction, Stringtown, Bleakwood, Evans and Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9303 3136 9300 3064 9355 3063 9402
3137 9336 3137 9303
TIME...MOT...LOC 1540Z 272DEG 17KT 3132 9318 3099 9354 3065 9393
K. KuyperSpecial weather statement, Apr 11, 11:32 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1132 AM CDT TUE APR 11 2017
LAZ027-028-030-TXZ260-111730-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
1132 AM CDT TUE APR 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RAPIDES...
BEAUREGARD...CENTRAL VERNON PARISHES IN WEST CENTRAL LOUISIANA AND
CENTRAL NEWTON COUNTIES UNTIL 1230 PM CDT...
At 1132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Kurthwood to 6 miles
southeast of Burr Ferry to Kirbyville. Movement was southeast at 10
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesville, Rosepine, Merryville, Singer, Fort Polk, De Ridder,
Sugartown, Slagle, Fields, Bon Weir, Deridder, Trout Creek, Bivens,
Hutton, Sieper, Junction, Oretta, Lacamp, Fullerton and Clifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 9274 3082 9302 3044 9354 3060 9388
3098 9337 3137 9307
TIME...MOT...LOC 1632Z 297DEG 11KT 3141 9310 3100 9342 3067 9392
RACKLEYLocal storm report, Apr 11, 3:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM MARINE TSTM WIND 1 E SABINE PASS 29.73N 93.87W
04/11/2017 M41 MPH CAMERON LA C-MAN STATION
&&
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:32 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 58 min |
| Apr 11, 1:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 11, 1:48 PM CDT | Special Marine Warning | LCH | 42 min | |
| Apr 11, 1:54 PM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 11, 2:33 PM CDT | Flash Flood Warning | LCH | Jefferson Davis | 3 hr |
| Apr 11, 2:35 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Apr 11, 3:41 PM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.